Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 7:30 PM EDT for Bell County, Knox County, Laurel County, Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 7:30 PM EDT (23:30 UTC)
- Expired
- Jul 19, 2012, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Knox County, KY, Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:32 PM EDT | TSTM WND DMG | 6 N Barbourville, KY | TREES DOWN ALONG HWY 1803...NEAR JCT OF CO203 AND ALSO KY1304. POWER OUTAGES REPORTED AROUND THE AREA. LOCAL DISPATCH HAS BEEN NOTIFIED. TIME EST FROM RADAR. |
| Jul 19, 8:08 PM EDT | TSTM WND DMG | Boone Heights, KY | TREES DOWN ON HIGHWAY 3439. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
811 WUUS53 KJKL 192330 SVRJKL KYC013-121-125-200015- /O.NEW.KJKL.SV.W.0177.120719T2330Z-120720T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 730 PM EDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY... KNOX COUNTY IN SOUTHEAST KENTUCKY... SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 815 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GIBBS...OR 10 MILES NORTH OF BARBOURVILLE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BARBOURVILLE...GARRICH...FLETCHER...CRANES NEST...BENTLEY STATION...SPRULE...LOWELL...JARVIS...HAVEN...BAILEYS SWITCH... FOUNT...GREEN ROAD...CANNON...GIRDLER...HEIDRICK...HINKLE...BOONE HEIGHTS...YEAGER...BIMBLE AND BARNYARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3693 8361 3674 8383 3698 8398 3704 8388 TIME...MOT...LOC 2330Z 303DEG 10KT 3700 8389 WIND...HAIL 60MPH 1.00IN $$ SHALLENBERGER
2 follow-up statements
501 WWUS53 KJKL 192357 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT THU JUL 19 2012 KYC013-121-125-200015- /O.CON.KJKL.SV.W.0177.000000T0000Z-120720T0015Z/ KNOX KY-BELL KY-LAUREL KY- 757 PM EDT THU JUL 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LAUREL...CENTRAL BELL AND CENTRAL KNOX COUNTIES UNTIL 815 PM EDT... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN ROAD...OR 8 MILES NORTHEAST OF BARBOURVILLE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... HINKLE...BOONE HEIGHTS...YEAGER...BIMBLE...ARTEMUS...BARNYARD... DEWITT...WALKER...BAUGHMAN...OLD FLAT LICK...HIMYAR...FLAT LICK... BRUSH CREEK...AVIS...MYRICK AND TROSPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3701 8391 3690 8366 3674 8383 3698 8398 TIME...MOT...LOC 2357Z 303DEG 10KT 3696 8381 WIND...HAIL 60MPH 1.00IN $$ SHALLENBERGER
284 WWUS53 KJKL 200014 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 814 PM EDT THU JUL 19 2012 KYC013-121-125-200024- /O.EXP.KJKL.SV.W.0177.000000T0000Z-120720T0015Z/ KNOX KY-BELL KY-LAUREL KY- 814 PM EDT THU JUL 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUREL...CENTRAL BELL AND CENTRAL KNOX COUNTIES WILL EXPIRE AT 815 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3701 8391 3690 8366 3674 8383 3698 8398 TIME...MOT...LOC 0014Z 303DEG 10KT 3693 8376 $$ HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:10 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 3:10 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT THU JUL 19 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 252 PM EDT THU JUL 19 2012 SHOWERS AND THUNDERSTORMSPUSHING THRU NORTHERN KENTUCKY GENERALLY NORTH OF THE MOUNTIAN PARKWAY. MODELS INDICATING THE BEST ACTIVITY SHOULD BE THERE WITH NUMEROUS STORMS SOUTH OF THIS AREA. CURRENT ACTIVITY SOUTH OF THE MOUNTAIN PARKWAY IS ISOLATED BUT THE AIR MASS IS PRIMED AND READY AS SOON AS DAYTIME HEATING CAN PUSH TEMPERATURES PAST CONVECTIVE INITIATION. ONCE THE FIRST STORM OCCUR...EXPECT OUTFLOWS TO RAPIDLY EXPAND THE AREA OF COVERAGE. AREA OF LOW PRESSURE PUSHING ACROSS THE UPPER OHIO RIVER VALLEY IS DRAGGING A COLD FRONT INTO THE COMMONWEALTH. EXPECT ANY RANDOM ACTIVITY TO BECOME MORE ORGANIZED WITH THE INFLUENCE OF THE FRONT. COLD FRONT APPEARS TO BE PROGRESSIVE AND SHOULD BE THRU THE AREA BY MIDNIGHT FRIDAY NIGHT WITH MOST OF THE ACTIVITY CROSSING THE HIGH COUNTRY INTO THE VALLEYS OF TN/VA/WVA. MAY SEE A FEW LINGERING SHRA IN THE FAVORED UPSLOPE REGION OF BLACK MOUNTAIN FOR A BIT AFTER MIDNIGHT BUT RAINFALL WILL BE LIGHT. BLOCKING BERMUDA HIGH WILL FORCE THE LOW PRESSURE UP THE EASTERN SEABOARD AND WILL HANG THE FRONT OVER SRN TENN. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 258 PM EDT THU JUL 19 2012 LONG TERM FCST LOOKS TO START QUIETLY BUT THE UPPER AIR TRANSITIONS INTO NORTHWEST FLOW WITH NUMEROUS SHORT WAVES TRCKING OUT OF THE NRN PLAINS TOWARDS ERN KY. TIMING OF EACH SHORT WAVE WILL BE PROBLEMATIC AND WILL KEEP POPS MORE GENERIC UNTIL A CLEARER PICTURE BECOMES EVIDENT. MODELS IN GOOD AGREEMENT THAT HIGH PRESSURE WILL BUILD INTO THE SRN PLAINS AT 50H AND THEN EASE TO THE LOWER MISS VALLEY. THIS WILL FORCE MORE OF THE SHORT WAVE ENERGY FROM THE NORTHWEST FLOW FARTHER NORTH WITH MOST OF THE ENERGY CROSSING THRU THE MIDWEST CORN BELT NORTH OF THE OHIO RIVER. STILL ENOUGH ENERGY AND WARM...MOIST CONDITIONS IN ERN KY TO KEEP THE THREAT OF STORMS...EVEN IF LOW CHANCE...IN THE FCST. EXPECT MOST ACTIVITY TO BE DIURNAL WITH AFTERNOON HEATING THE PRIMARY TRIGGER FOR CONVECTION. WITH NORTHWEST FLOW DOMINATING...EXPECT HIGH TEMPS TO START NEAR NORMAL AND THEN SLOWLY CLIMB AS THE WEEK PROGRESSES WITH THE BUILDING HIGH PUSHING INTO THE OH/TN VALLEYS. BY MID WEEK HIGHS WILL CLIMB TO NEAR 90 BUT THEN SHOULD NOT CLIMB MUCH HIGHER AS AFTERNOON CONVECTION WILL STALL THE CLIMBING MERCURY. OVERNIGHT LOWS WILL REMAIN CONSTANT IN THE LOWER 70S AS THE DEWPOINT TEMPS WILL CONSTRICT THE DROPPING TEMPERATURES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 135 PM EDT THU JUL 19 2012 WITH JUST A BIT OF DAYTIME HEATING...ISOLATED SHOWERS AND STORMS HAVE STARTED TO DEVELOP AND SHOULD BECOME RATHER NUMEROUS BY THIS AFTERNOON. THREATS WITH THESE STORMS WILL BE HEAVY RAIN WITH VIS AND OR CIG POSSIBLY BRIEFLY DOWN AS LOW AS LIFR OR VLIFR. WITH LOSS OF DAYTIME HEATING...CONDITIONS SHOULD IMPROVE TO VFR AROUND 00Z. MVFR OR LOWER VALLEY FOG IS POSSIBLE TOWARDS MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088- 107-109-110-112-113-115>120. && SHORT TERM...DUSTY LONG TERM....DUSTY AVIATION...DUSTY
Hazardous weather outlook, Jul 19, 4:05 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT THU JUL 19 2012 KYZ044-051-052-104-202315- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 405 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ050-058>060-068-069-106-108-111-114-202315- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 405 PM EDT THU JUL 19 2012 ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ079-080-086>088-107-109-110-112-113-115>120-202315- PULASKI-LAUREL-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT- KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 405 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ083>085-202315- WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG 405 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. DUSTY
In the hours before
Special weather statement, Jul 19, 6:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT THU JUL 19 2012 KYZ069-111-112-114>116-192245- JACKSON-OWSLEY-PERRY-LEE-BREATHITT-CLAY- 614 PM EDT THU JUL 19 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT THURSDAY EVENING... EAST CENTRAL JACKSON... OWSLEY... WEST CENTRAL PERRY... SOUTHEASTERN LEE... SOUTHWESTERN BREATHITT AND NORTHEASTERN CLAY. AT 615 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MALONEY TO GREEN HALL...OR ALONG A LINE EXTENDING FROM BEATTYVILLE TO 9 MILES SOUTHWEST OF BOONEVILLE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATHOL AROUND 620 PM EDT...OAKDALE AROUND 625 PM EDT...CHENOWEE AROUND 630 PM EDT...ELKATAWA AROUND 635 PM EDT...JACKSON AROUND 640 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jul 19, 6:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 624 PM EDT THU JUL 19 2012 KYZ086>088-116-117-192330- KNOX-LESLIE-BELL-CLAY-HARLAN- 624 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT THURSDAY EVENING... EAST CENTRAL KNOX... SOUTHERN LESLIE... NORTHEASTERN BELL... SOUTHEASTERN CLAY AND WESTERN HARLAN. AT 624 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDNER...OR 16 MILES NORTHEAST OF PINEVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GARDNER AROUND 630 PM EDT...SANDY FORK AROUND 640 PM EDT...WARBRANCH AROUND 645 PM EDT...SPRUCE PINE AROUND 655 PM EDT...TACKY TOWN AROUND 700 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jul 19, 6:35 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 635 PM EDT THU JUL 19 2012 KYZ069-080-086-112-114>117-192330- LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-PERRY-BREATHITT-CLAY- 635 PM EDT THU JUL 19 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT THURSDAY EVENING... NORTHERN KNOX... EXTREME SOUTHEASTERN JACKSON... NORTHWESTERN LESLIE... SOUTHERN OWSLEY... NORTHWESTERN PERRY... SOUTHWESTERN BREATHITT... CLAY AND LAUREL. AT 635 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM COWCREEK TO TRIXIE TO LITTLETON TO LESBAS TO BERNSTADT...OR ALONG A LINE EXTENDING FROM BOONEVILLE TO 10 MILES SOUTH OF BOONEVILLE TO MANCHESTER TO 6 MILES EAST OF LONDON TO 7 MILES WEST OF LONDON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TALBERT AROUND 640 PM EDT...MORRIS FORK AROUND 645 PM EDT...BUCKHORN AROUND 650 PM EDT...SHOAL AROUND 655 PM EDT...KALIOPI AROUND 700 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jul 19, 6:41 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 641 PM EDT THU JUL 19 2012 KYZ087-088-117-192330- LESLIE-BELL-HARLAN- 641 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT THURSDAY EVENING... SOUTH CENTRAL LESLIE... EXTREME EAST CENTRAL BELL AND HARLAN. AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAXTER...OR NEAR HARLAN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COXTON AROUND 645 PM EDT...GRAYS KNOB AROUND 650 PM EDT...CHEVROLET AROUND 655 PM EDT...LENARVE AROUND 700 PM EDT...MERNA AROUND 705 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jul 19, 7:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 706 PM EDT THU JUL 19 2012 KYZ068-069-079-080-200000- PULASKI-ROCKCASTLE-LAUREL-JACKSON- 706 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT THURSDAY EVENING... SOUTHWESTERN JACKSON... EASTERN PULASKI... ROCKCASTLE AND NORTHWESTERN LAUREL. AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF GUM SULPHUR...OR 6 MILES SOUTH OF LANCASTER...MOVING SOUTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GUM SULPHUR AROUND 745 PM EDT...INDIAN LAKES PARK AROUND 750 PM EDT...BRODHEAD AROUND 755 PM EDT...HIATT AROUND 800 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Local storm report, Jul 19, 7:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL LONDON 37.13N 84.08W
07/19/2012 E0.75 INCH LAUREL KY TRAINED SPOTTER
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:49 PM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 2 hr |
| Jul 19, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 38 min |
| Jul 19, 2:53 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 52 min |
| Jul 19, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Jul 19, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 46 min |
| Jul 19, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 44 min |
| Jul 19, 3:32 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 3 hr |
| Jul 19, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Perry | 47 min |
| Jul 19, 4:25 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 109 min |
| Jul 19, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 38 min |
| Jul 19, 5:11 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jul 19, 5:17 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Letcher, Perry | 3 hr |
| Jul 19, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Owsley, Perry | 42 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 49 min |
| Jul 19, 6:47 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Letcher | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.